Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lie and Jordan ideals of operators on Hilbert space


Authors: C. K. Fong, C. R. Miers and A. R. Sourour
Journal: Proc. Amer. Math. Soc. 84 (1982), 516-520
MSC: Primary 47D25
MathSciNet review: 643740
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A linear manifold $ \mathfrak{L}$ in $ \mathfrak{B}(\mathfrak{H})$ is a Lie ideal in $ \mathfrak{B}(\mathfrak{H})$ if and only if there is an associative ideal $ \mathfrak{J}$ such that $ [\mathfrak{J},\mathfrak{B}(\mathfrak{H})] \subseteq \mathfrak{L} \subseteq \mathfrak{J} + {\mathbf{C}}I$. Also $ \mathfrak{L}$ is a Lie ideal if and only if it contains the unitary orbit of every operator in it. On the other hand, a subset of $ \mathfrak{B}(\mathfrak{H})$ is a Jordan ideal if and only if it is an associative ideal.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D25

Retrieve articles in all journals with MSC: 47D25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0643740-0
PII: S 0002-9939(1982)0643740-0
Article copyright: © Copyright 1982 American Mathematical Society